Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 30, NWS Baltimore/Washington

May 27, 2012Clarke County, Loudoun County, Virginia; Frederick County, Montgomery County, Washington County, Maryland; Berkeley County, Jefferson County, West Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at May 27, 2012, 8:08 PM EDT for Clarke County, Loudoun County, Virginia; Frederick County, Montgomery County, Washington County, Maryland; Berkeley County, Jefferson County, West Virginia. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 8:08 PM EDT (00:08 UTC)
Expired
May 27, 2012, 8:45 PM EDT
In force
37 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Frederick County, MD, Montgomery County, MD, Washington County, MD, Clarke County, VA, Loudoun County, VA, Berkeley County, WV, Jefferson County, WV

The radar

The Sterling radar (KLWX), 34 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:10 PM EDTTSTM WND GST 60Jefferson, MD50 TO 60 MPH GUSTS BEFORE RAIN STARTED.
May 27, 8:10 PM EDTNON-TSTM WND GST 60Jefferson, MD50 TO 60 MPH GUSTS BEFORE RAIN STARTED.
May 27, 8:30 PM EDTTSTM WND DMG1 Nne Middleway, WVTREE DOWN FROM THUNDERSTORM WIND GUSTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WUUS51 KLWX 280008
SVRLWX
MDC021-031-043-VAC043-107-WVC003-037-280045-
/O.NEW.KLWX.SV.W.0030.120528T0008Z-120528T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
808 PM EDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHERN MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  SOUTHERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHEASTERN CLARKE COUNTY IN NORTHWEST VIRGINIA...
  JEFFERSON COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  SOUTHERN BERKELEY COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
  NORTHERN LOUDOUN COUNTY IN NORTHERN VIRGINIA...

* UNTIL 845 PM EDT

* AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WALKERSVILLE TO MARTINSBURG...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREDERICK...
  BRADDOCK HEIGHTS...
  BALLENGER CREEK...
  NEW MARKET...
  BRUNSWICK...
  RANSON...
  CHARLES TOWN...
  GREEN VALLEY...
  NEERSVILLE...
  POINT OF ROCKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3915 7706 3906 7788 3950 7813 3957 7734
TIME...MOT...LOC 0006Z 329DEG 22KT 3949 7743 3944 7805

$$
BPP
2 follow-up statements
750 
WWUS51 KLWX 280033
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT SUN MAY 27 2012

MDC043-WVC003-280042-
/O.CAN.KLWX.SV.W.0030.000000T0000Z-120528T0045Z/
WASHINGTON MD-BERKELEY WV-
833 PM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR BERKELEY AND
WASHINGTON COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3935 7725 3915 7706 3906 7788 3924 7798
TIME...MOT...LOC 0032Z 333DEG 57KT 3923 7719 3914 7749
          3909 7781

$$

MDC021-031-VAC043-107-WVC037-280045-
/O.CON.KLWX.SV.W.0030.000000T0000Z-120528T0045Z/
FREDERICK MD-MONTGOMERY MD-CLARKE VA-JEFFERSON WV-LOUDOUN VA-
833 PM EDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR LOUDOUN...JEFFERSON...CLARKE...MONTGOMERY AND FREDERICK
COUNTIES...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DAMASCUS TO LEESBURG TO BLUEMONT...MOVING SOUTHEAST AT
60 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY...
  WASHINGTON GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3935 7725 3915 7706 3906 7788 3924 7798
TIME...MOT...LOC 0032Z 333DEG 57KT 3923 7719 3914 7749
          3909 7781

$$
BPP
909 
WWUS51 KLWX 280046
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
846 PM EDT SUN MAY 27 2012

MDC021-031-VAC043-107-WVC037-280055-
/O.EXP.KLWX.SV.W.0030.000000T0000Z-120528T0045Z/
FREDERICK MD-MONTGOMERY MD-CLARKE VA-JEFFERSON WV-LOUDOUN VA-
846 PM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR LOUDOUN...
JEFFERSON...CLARKE...MONTGOMERY AND FREDERICK COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3935 7725 3915 7706 3906 7788 3924 7798
TIME...MOT...LOC 0033Z 333DEG 57KT 3921 7718 3912 7748
          3907 7780

$$
BPP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:01 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, May 27, 4:01 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT SUN MAY 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN CENTERED OFF THE MID ATLANTIC COAST THROUGH
MEMORIAL DAY WHILE A STATIONARY FRONT ACROSS SOUTHERN PENNSYLVANIA
TRACKS SLOWLY NORTH. TROPICAL STORM BERYL IS EXPECTED TO MAKE
LANDFALL THIS EVENT NEAR JACKSONVILLE FLORIDA. SEE NATIONAL
HURRICANE CENTER BULLETINS FOR THE LATEST INFORMATION ON BERYL. A
COLD FRONT WILL IMPACT THE REGION TUESDAY BEFORE HIGH PRESSURE
RETURNS THROUGH THURSDAY. LOW PRESSURE MAY IMPACT THE AREA LATE
IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ADJUSTED POPS FOR CURRENT ECHOES ALONG ALLEGHENY FRONT...DEVELOPMENT
NORTH OF MASON-DIXON FOR LATER THIS AFTERNOON...AND POSSIBLE
IMPACT IN NERN MD FROM ORGANIZED ACTIVITY CURRENTLY DEVELOPING
ACROSS NWRN PA. MAIN THREAT REST OF THE AFTERNOON SEEMS TO BE
FLASH FLOODING FROM SLOW MOVING HEAVY TSTMS. SERN PA MAY BE WORKED
OVER BY THE TIME THIS ORGANIZED ACTIVITY ARRIVES LATE THIS EVENING.

ALSO ADDED A SMALL CRAFT ADVISORY UNTIL 2AM...SEE MARINE SECTION
BELOW.

OVRNGT LOWS IN THE MU60S W OF I-95...XCPT A60 IN THE HIGHLANDS.
IN THE CITIES AND E OF I-95 LOWS WL BE IN THE L70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AND MEMORIAL DAY WL BE QUITE SIMILAR TO THE OTHER DAYS OF THE
WKND. FOR MRNG PARADES WX SHOULD BE WARM BUT NOT UNBEARABLE.
HIGHS NEAR 90. DWPTS IN U60S. ONCE AGN AFTN TSTM CHC WL BE LOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ANY ONGOING STORMS MON AFTN SHOULD DIMINISH TOWARD SUNSET.

UPPER RIDGE WILL PROGRESS EWD AND OFF THE EAST COAST MON NGT AND TUE
AS AN UPPER TROUGH MOVES INTO UPPER MIDWEST AND NRN GREAT LAKES
REGION. TROPICAL STORM BERYL WILL MEANDER NEAR THE FL-GA BORDER
DURING THIS TIME. AT THE SFC...A COLD FRONT WILL ADVANCE EWD INTO
THE MIDWEST AND OH VLY REGION ON TUE. WITH FCST MAX TEMPS NEAR 90F
AND DEWPOINTS NEAR 70F IN THE PRE-FRONTAL WARM SECTOR...MODEL FCST
SOUNDINGS SHOW A MODERATE AMT OF SFC-BASED INSTABILITY FOR TUE AFTN.
ALTHOUGH THE PRIMARY SYNOPTIC LIFT ASSOCIATED WITH THE FRONT/UPPER
TROUGH WILL REMAIN NORTH AND WEST OF THE CWA TUE...CONVERGENCE
ASSOCIATED WITH TERRAIN CIRCULATIONS AND ALONG A LEE SFC TROUGH
WOULD PROVIDE THE FOCUS FOR SCT AFTN SHOWERS AND STORMS. WIND FIELD
STRENGTHENS ALOFT WITH THE APPROACH OF THE TROUGH LATE IN THE DAY
AND AT NGT...SO ORGANIZATION/COVERAGE OF CONVECTION MAY INCREASE
DURING THE EVE.

THE SFC TROUGH ASSOCIATED WITH THE COLD FRONT IS EXPECTED TO STALL
NEAR THE I-95 CORRIDOR LATE TUE NGT AND WED AS IT INTERACTS WITH THE
REMNANTS OF TROPICAL STORM BERYL. THE UPPER TROUGH IS EXPECTED TO
STEER BERYL NEWD OFF THE MID-ATLANTIC COAST DURING THE MIDWEEK...
KEEPING ANY DIRECT IMPACTS FROM BERYL SOUTH AND EAST OF THE CWA.
POST-FRONTAL SURGE OF COLDER/DRIER AIR NOT EXPECTED TO REACH THE
REGION UNTIL LATE WED OR THU. MAX TEMPS IN THE MU80S WED WILL BE
FOLLOWED BY UPPER 70S/LOWER 80S THU.

THE UPSTREAM UPPER TROUGH IS FCST TO AMPLIFY OVER THE MIDWEST LATE
IN THE WEEK. A WAVE OF LOPRES TRACKING NWD ALONG OR ON THE WRN SIDE
OF THE APPALACHIAN SPINE WILL LIKELY BE ACCOMPANIED BY SHOWERS OR
STORMS FRI/SAT.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDS XPCTD THIS EVE. IF FOG DOES DVLP TNGT MRB WOULD BE THE
MOST LKLY LOCATION...DROPPING TO IFR FOR A FEW HRS LATE TNGT. THEN
VFR CONDS AGN DURG MEMORIAL DAY.

SCT SHRA/TSRA EXPECTED TO DEVELOP TUE AFTN/NGT IN ADVANCE OF A COLD
FRONT. ANY HEAVIER ACTIVITY THAT DIRECTLY IMPACT A TERMINAL COULD
REDUCE CIGS/VSBYS. HIPRES BUILDS IN FROM THE WEST WED AND THU. A
WAVE OF LOPRES MAY IMPACT THE TERMINALS BY FRI.

&&

.MARINE...
SLY CHANNELING EXPECTED TO GUST 18-20KT UP THE MAIN STEM OF THE
BAY...THEREFORE A SMALL CRAFT ADVISORY WAS ISSUED FOR POOLES ISLAND TO
SMITH PT NOW UNTIL 2AM. 10 TO 15 KT EXPECTED FOR TRIBUTARIES AND
TIDAL POTOMAC RIVER. WILL MONITOR FOR ANY NEEDED EXPANSION OF THE
SCA. SLY FLOW 10 TO 15 KT EXPECTED LATE TONIGHT THROUGH MONDAY
AFTERNOON.

A SCA HAS BEEN ISSUED FOR THE MD CHSPK BAY SOUTH OF SANDY POINT AND
THE MOUTH OF THE TIDAL POTOMAC RVR ON TUE NGT. SLY FLOW AROUND 10-15
KT WILL GUST TO 20 KT DUE TO SLY CHANNELING.

SCT STORMS MAY DEVELOP TUE AFTN/NGT AHEAD OF A COLD FRONT. A SCA MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS TIME.

HIGH PRESSURE WILL BUILD TOWARD THE WATERS WEDNESDAY AFTN AND
THURSDAY BEFORE LOW PRESSURE IMPACTS THE WATERS FRIDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ532>534-537-540-541-543.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ531>534.

&&

UPDATE...JACKSON
PREVIOUS DISCUSSION...ABW/JRK
Hazardous weather outlook, May 27, 6:18 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
618 PM EDT SUN MAY 27 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281230-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
618 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR SOUTHERLY CHANNELING WIND
UP THE MAIN STEM OF THE CHESAPEAKE BAY FROM POOLES ISLAND TO
SMITH POINT UNTIL 2 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDICES IN THE MID 90S
ARE EXPECTED MONDAY AND TUESDAY...WITH MONDAY AS THE HOTTEST DAY.
PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND OUTDOOR EVENTS. DRINK
PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING
CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL
EXERTION IN THIS EARLY SEASON HEAT.

A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY NIGHT FOR THE MARYLAND
CHESAPEAKE BAY SOUTH OF SANDY POINT AND THE LOWER TIDAL POTOMAC
RIVER.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281230-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
618 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS ACROSS SOUTH-CENTRAL PENNSYLVANIA WILL
MOVE SOUTH TOWARD THE MASON-DIXON LINE THROUGH THE EARLY EVENING
HOURS. THERE IS A POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS
PORTIONS OF WEST-CENTRAL AND WESTERN MARYLAND...AS WELL AS THE
EASTERN WEST VIRGINIA PANHANDLE OVER THE NEXT FEW HOURS. THE MAIN
THREAT IS FOR DAMAGING WINDS WITH A LESSER THREAT FOR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES ABOVE 90 DEGREES WITH HEAT INDICES IN THE MID 90S
ARE EXPECTED MONDAY AND TUESDAY...WITH MONDAY AS THE HOTTEST DAY.
PREPARE FOR THE HEAT IF YOU PLAN TO ATTEND OUTDOOR EVENTS. DRINK
PLENTY OF WATER AND DRESS IN LIGHTWEIGHT AND LOOSE FITTING
CLOTHES. GET INTO THE SHADE WHEN POSSIBLE AND LIMIT PHYSICAL
EXERTION IN THIS EARLY SEASON HEAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JACKSON/PELOQUIN

In the hours before

Special weather statement, May 27, 4:04 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT SUN MAY 27 2012

WVZ501>504-272030-
WESTERN MINERAL WV-EASTERN MINERAL WV-WESTERN GRANT WV-
EASTERN GRANT WV-
404 PM EDT SUN MAY 27 2012

...STRONG THUNDERSTORM TO AFFECT MINERAL AND GRANT COUNTIES...

AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF EMORYVILLE...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE EMORYVILLE...SULPHUR CITY...MOUNT STORM...
MOUNT PISGAH AND SCHERR.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

PENNY-SIZE TO NICKEL-SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3930 7898 3917 7917 3931 7929 3936 7925
      3937 7922 3939 7920 3940 7918 3942 7916
      3942 7915
TIME...MOT...LOC 2003Z 324DEG 9KT 3935 7922

BPP
Special weather statement, May 27, 4:43 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
443 PM EDT SUN MAY 27 2012

WVZ502-506-272130-
EASTERN PENDLETON WV-EASTERN GRANT WV-
443 PM EDT SUN MAY 27 2012

...THUNDERSTORMS WITH HEAVY RAINFALL AFFECTING SOUTHERN GRANT AND
NORTHERN PENDLETON COUNTIES...

AT 439 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY
THUNDERSTORMS NEAR THE PENDLETON AND GRANT COUNTY LINE. THESE
THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL WHICH MAY
ACCUMULATE 1 TO 1.5 INCHES IN ONE HOURS TIME. HEAVY RAIN WILL REDUCE
VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON
ROADWAYS.

BRUSHY RUN AND LANDES WILL BE AFFECTED.

&&

LAT...LON 3878 7927 3900 7929 3898 7916 3878 7914
TIME...MOT...LOC 2039Z 061DEG 1KT 3885 7920

BPP
Special weather statement, May 27, 7:03 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
703 PM EDT SUN MAY 27 2012

MDZ003>005-502-WVZ051>053-280000-
FREDERICK MD-WASHINGTON MD-MORGAN WV-JEFFERSON WV-BERKELEY WV-
CARROLL MD-CENTRAL AND EASTERN ALLEGANY MD-
703 PM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS TO AFFECT WESTERN MARYLAND...PORTIONS OF
NORTH CENTRAL MARYLAND AND THE EXTREME EASTERN WEST VIRGINIA
PANHANDLE BETWEEN 730 PM AND 800 PM...

AT 659 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 35 MILES NORTH OF HARNEY TO 10 MILES NORTH OF
PLEASANT VALLEY...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE PLEASANT VALLEY...FLINTSTONE...FOREST
PARK...BELLEGROVE...LITTLE ORLEANS...GREEN RIDGE...HANCOCK...
HAGERSTOWN...GREAT CACAPON...BERKELEY SPGS AND VALLEY VIEW.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.

&&

LAT...LON 3964 7689 3933 7802 3972 7867 3973 7694
TIME...MOT...LOC 2259Z 301DEG 36KT 4020 7723 3983 7865

BPP
Special weather statement, May 27, 7:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
746 PM EDT SUN MAY 27 2012

MDZ003>007-010-011-280045-
FREDERICK MD-WASHINGTON MD-HARFORD MD-CARROLL MD-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-HOWARD MD-
746 PM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS APPROACHING THE BALTIMORE METRO AREA...

AT 740 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 32 MILES NORTH OF MARYLAND LINE TO 15 MILES
NORTHWEST OF LINEBORO TO 4 MILES NORTHWEST OF EMMITSBURG...MOVING
SOUTHEAST AT 40 MPH.

THESE STRONG THUNDERSTORMS ARE EXPECTED TO AFFECT THE NORTHERN
BALTIMORE SUBURBS BETWEEN 800 PM AND 830 PM...AND THEN THE IMMEDIATE
BALTIMORE AREA BETWEEN 830 PM AND 900 PM.

LOCATIONS IMPACTED INCLUDE EMMITSBURG...HARNEY...ROCKY RIDGE...
DETOUR...TANEYTOWN...KEYSVILLE...NEW MIDWAY...LADIESBURG...KEYMAR AND
MIDDLEBURG.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.

&&

LAT...LON 3961 7612 3937 7636 3919 7687 3972 7749
      3972 7623
TIME...MOT...LOC 2340Z 318DEG 33KT 4016 7669 3989 7696
          3974 7736
Local storm report, May 27, 7:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
757 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     HAGERSTOWN              39.64N  77.72W
05/27/2012                   WASHINGTON         MD   911 CALL CENTER

            ABOUT A DOZEN FALLEN TREE REPORTS ACROSS WASHINGTON CO

&&

EVENT NUMBER LWX1200157

JACKSON
Special weather statement, May 27, 8:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT SUN MAY 27 2012

MDZ003-004-009-VAZ028-031-042-WVZ051>053-280030-
FREDERICK MD-MONTGOMERY MD-WASHINGTON MD-CLARKE VA-MORGAN WV-
JEFFERSON WV-BERKELEY WV-LOUDOUN VA-FREDERICK VA-
802 PM EDT SUN MAY 27 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK...MONTGOMERY...
WASHINGTON...CLARKE...MORGAN...JEFFERSON...BERKELEY...LOUDOUN AND
FREDERICK COUNTIES...

AT 802 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF UTICA TO 6 MILES WEST OF UNGER...
MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE GERRARDSTOWN...CLIFTON...GAPLAND...
FREDERICK...BUNKER HILL...PLEASANTVILLE...PETERSVILLE...JEFFERSON...
IJAMSVILLE AND KNOXVILLE.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORMS HAVE PASSED.

&&

LAT...LON 3924 7718 3913 7826 3944 7830 3954 7733
TIME...MOT...LOC 0002Z 336DEG 35KT 3950 7743 3943 7836

BPP

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:02 PM EDTSpecial Weather StatementLWXFrederick, City of Winchester28 min
May 27, 8:13 PM EDTSpecial Marine WarningLWX97 min
May 27, 8:23 PM EDTSpecial Marine WarningLWX82 min
May 27, 8:42 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 3 more18 min
May 27, 9:06 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more39 min
May 27, 9:38 PM EDTSpecial Marine WarningLWX52 min
May 28, 1:02 AM EDTSpecial Weather StatementLWXClarke, Frederick, Warren, City of Winchester43 min
May 28, 4:16 AM EDTHeat AdvisoryLWXArlington, Culpeper, Fairfax, Fauquier, King George, Orange and 6 more17 hr
May 28, 6:39 PM EDTSmall Craft AdvisoryLWX28 hr
May 27, 8:59 PM EDTSpecial Weather StatementLWXAnne Arundel, City of Baltimore46 min
May 27, 10:32 PM EDTFlash Flood WatchLWXAllegany3 hr
May 27, 11:25 PM EDTSpecial Weather StatementLWXAllegany35 min
May 27, 11:52 PM EDTSpecial Weather StatementLWXAllegany23 min
May 28, 4:21 PM EDTSpecial Weather StatementLWXAllegany54 min
May 28, 4:39 PM EDTFlash Flood WarningLWXAllegany62 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.